Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 66, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Dec 9, 2008, 4:35 AM CST for Caddo Parish, De Soto Parish, Louisiana; Panola County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 9, 2008, 4:35 AM CST (10:35 UTC)
- Expired
- Dec 9, 2008, 5:00 AM CST
- In force
- 25 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Caddo Parish, LA, De Soto Parish, LA, Panola County, TX
The radar
The Shreveport radar (KSHV), 30 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 9, 4:11 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 10.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 472 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 091035
TORSHV
LAC017-031-TXC365-091100-
/O.NEW.KSHV.TO.W.0066.081209T1035Z-081209T1100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
435 AM CST TUE DEC 9 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN PANOLA COUNTY IN NORTHEAST TEXAS...
SOUTHWESTERN CADDO PARISH IN NORTHWEST LOUISIANA...
NORTHWESTERN DE SOTO PARISH IN NORTHWEST LOUISIANA...
* UNTIL 500 AM CST
* AT 433 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES WEST
OF DEADWOOD...OR NEAR CARTHAGE...MOVING NORTHEAST AT 45 MPH.
* DEADWOOD...BETHANY...KEITHVILLE AND SPRING RIDGE ARE IN THE PATH
OF THIS TORNADO.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3204 9424 3213 9434 3239 9407 3239 9405
3240 9404 3242 9404 3246 9400 3229 9384
TIME...MOT...LOC 1033Z 224DEG 46KT 3214 9423
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Dec 9, 4:29 AM CST, 6 minutes earlier.
Area forecast discussion, Dec 9, 4:29 AM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
429 AM CST TUE DEC 9 2008
.DISCUSSION...
&&
.AVIATION...
BUSY NIGHT...SO SHORT DISCUSSION. LATEST SFC ANALYSIS PLACES A
DRYLINE EXTENDING FROM KJCT-KGLE...WHILE AREA RADARS SHOW INITIAL
LINE OF CONVECTION WELL INTO OUR NE TEXAS ZONES. COLD FRONT
ENTERING N CENTRAL TEXAS WILL OVERTAKE/MERGE W/THE DRYLINE...AND
ENTER MCCURTAIN COUNTY BY 18Z TUESDAY...AND UPPER TROUGH INTO WEST
TEXAS BY THEN. MOST TAF SITES WILL BEGIN THE FCST PD W/IFR-MVFR
CIGS...AND IMPROVE TO MVFR-VFR AS FROPA OCCURS THRU EACH SITE.
VSBYS SHOULD NOT BE A PROBLEM...EXCEPT DURING HEAVIER DOWNPOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 70 38 42 31 51 / 80 30 20 10 0
MLU 71 43 50 32 46 / 100 60 20 30 20
DEQ 64 31 40 26 52 / 50 30 10 0 0
TXK 67 35 39 30 53 / 70 30 10 10 0
ELD 69 39 45 30 49 / 80 50 20 20 20
TYR 70 34 39 30 56 / 40 20 10 10 0
GGG 70 35 40 29 54 / 60 20 10 10 0
LFK 73 37 45 29 52 / 60 30 30 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
06/44Hazardous weather outlook, Dec 8, 12:00 PM CST, 16 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST MON DEC 8 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-091200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST MON DEC 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...NORTHEAST TEXAS...AND FOR NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE FORECAST AREA FROM THE WEST TONIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE...MAINLY ACROSS SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS...AND POSSIBLY INTO SOUTHWEST ARKANSAS AND EXTREME NORTHWEST LOUISIANA BY DAYBREAK. A LOW LEVEL JET IN EXCESS OF 50 KNOTS COULD RESULT IN DAMAGING THUNDERSTORM WINDS AT THE SURFACE. HAIL UP TO ONE INCH IN DIAMETER MAY OCCUR WITH THE STRONGEST STORMS. ALSO...A LAKE WIND ADVISORY WILL BE IN EFFECT THROUGH TONIGHT... WITH WIND GUSTS TO 35 MPH EXPECTED THIS AFTERNOON AND CONTINUING INTO TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A COLD FRONT...WILL MOVE ACROSS THE FOUR STATE REGION TUESDAY AND TUESDAY NIGHT AS AN UPPER TROUGH ADVANCES SLOWLY EAST. SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR ALONG AND AHEAD OF THE FRONT. LARGE HAIL...DEADLY LIGHTNING...AND DAMAGING THUNDERSTORM WINDS ARE POSSIBLE. AREAS WITH A SLIGHT RISK INCLUDE DEEP EAST TEXAS DURING THE MORNING HOURS...AND MOST OF LOUISIANA AND SOUTHERN ARKANSAS THROUGHOUT THE DAY TUESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT OFFICIALS MAY BE NEEDED TONIGHT FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS AND POSSIBLY SOUTHWEST ARKANSAS AND EXTREME NORTHWEST LOUISIANA.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 4:59 AM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto | 46 min |
| Dec 9, 5:04 AM CST | Tornado Warning | SHV | Bossier, Caddo, De Soto, Webster | 41 min |
| Dec 9, 5:51 AM CST | Tornado Warning | SHV | De Soto, Red River | 39 min |
| Dec 9, 6:19 AM CST | Tornado Warning | SHV | Bienville, Bossier, De Soto, Red River, Webster | 56 min |
| Dec 9, 9:18 AM CST | Special Weather Statement | SHV | Bossier, Caddo | 42 min |
| Dec 9, 9:28 AM CST | Severe Thunderstorm Warning | SHV | Caldwell, Winn | 32 min |
| Dec 9, 10:27 AM CST | Special Weather Statement | SHV | Bossier, Claiborne, Webster | 63 min |
| Dec 9, 11:08 AM CST | Severe Thunderstorm Warning | SHV | Grant, LaSalle | 37 min |
| Dec 9, 11:20 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln, Union, Webster | 40 min |
| Dec 9, 11:33 AM CST | Tornado Warning | SHV | Grant, LaSalle | 42 min |
| Dec 9, 12:09 PM CST | Special Weather Statement | SHV | Union | 51 min |
| Dec 9, 12:17 PM CST | Tornado Warning | SHV | Caldwell, LaSalle | 28 min |
| Dec 9, 12:19 PM CST | Tornado Warning | SHV | Natchitoches, Sabine | 41 min |
| Dec 9, 12:45 PM CST | Tornado Warning | SHV | Caldwell, LaSalle | 30 min |
| Dec 9, 12:58 PM CST | Special Weather Statement | SHV | Union | 62 min |
| Dec 9, 1:19 PM CST | Tornado Warning | SHV | Natchitoches, Sabine | 41 min |
| Dec 9, 1:34 PM CST | Special Weather Statement | SHV | Natchitoches | 56 min |
| Dec 9, 1:40 PM CST | Tornado Warning | SHV | Natchitoches, Winn | 35 min |
| Dec 9, 1:57 PM CST | Tornado Warning | SHV | Grant, Natchitoches, Winn | 36 min |
| Dec 9, 2:22 PM CST | Special Weather Statement | SHV | Jackson | 23 min |
| Dec 9, 2:27 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches, Winn | 20 min |
| Dec 9, 3:08 PM CST | Tornado Warning | SHV | Caldwell, Winn | 37 min |
| Dec 9, 3:45 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Grant, Jackson, LaSalle, Winn | 30 min |
| Dec 9, 4:20 PM CST | Special Weather Statement | SHV | Caldwell, Grant, LaSalle | 55 min |
| Dec 9, 5:34 PM CST | Areal Flood Advisory | SHV | Ouachita | 56 min |
| Dec 9, 7:14 AM CST | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 46 min |
| Dec 9, 8:51 AM CST | Special Weather Statement | SHV | Harrison | 24 min |
Nearby
Tornado Warnings in Louisiana, 2008Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.